Thunderstorm Wind, Wyandotte
- When
- August 27, 4:35 PM CST
- Where
- Wyandotte County, Kansas City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.117, -94.667
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 27, 1:45 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 PM CDT THU AUG 27 2003 CLUSTERS OF THUNDERSTORMS HAVE BEGUN TO DEVELOP EARLY THIS AFTERNOON AND COVERAGE SHOULD BE FAIRLY DECENT LATE THIS AFTERNOON INTO EARLY EVENING. SEVERAL BOUNDARIES ARE AIDING IN INITIATION. THE MOST NOTABLE IS A WIND SHIFT DETECTED BY THE WIND PROFILER NETWORK AT 850MB FROM SAINT JOSEPH TO BOONVILLE. CONVECTIVE TEMPERATURES ARE LOWER THIS AFTERNOON THAN THEY HAVE BEEN THE LAST SEVERAL DAYS AND LIFTED CONDENSATION LEVELS (LCLS) ARE LOWER AS WELL. THIS SHOULD INCREASE COVERAGE COMPARED TO YESTERDAY SINCE COLD POOLS FROM STORMS EARLY THIS AFTERNOON WONT HAVE TO BE AS SIGNIFICANT TO TRIGGER NEW STORMS ON OUTFLOW BOUNDARIES. HOWEVER WITH VERY WEAK WIND SHEAR STORMS WILL BE UP AND DOWN AND WILL NOT LAST VERY LATE INTO THE EVENING HOURS. I HAVE DISREGARDED THE ETA QPF AFTER 06Z TONIGHT WITH A LACK OF A GOOD FOCUS FOR CONVECTIVE GENERATION. IN ANTICIPATION OF LITTLE CONVECTIVE DEBRIS TOMORROW MORNING AND AN INCREASING SOUTHWEST FLOW AT 850MB, TEMPERATURES WILL ONCE AGAIN BE VERY HOT. GUIDANCE APPEARS TO BE 10 DEGREES TOO COOL. I PLAN TO KEEP TEMPERATURES ALONG THE MISSOURI KANSAS BORDER NEAR 100 DEGREES WITH MID TO UPPER 90S INTO CENTRAL AND EASTERN MISSOURI. DEWPOINTS IN THE UPPER 60S TO NEAR 70 WILL PUSH HEAT INDICES TO 105 OR MORE OVER A SIGNIFICANT CHUCK OF THE FORECAST AREA. I WILL BE ISSUING A HEAT ADVISORY FOR AN ARE INCLUDING KANSAS CITY...SAINT JOSEPH... WARRENSBURG...HIGGINSVILLE...PAOLA..AND HARRISONVILLE. THURSDAY EVENING THROUGH FRIDAY AFTERNOON APPEARS TO HAVE THE BEST CHANCE FOR WIDESPREAD PRECIPITATION FOR THE REGION IN MANY MANY WEEKS. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS AND ETA THAT KEEP ME FROM BOOSTING PRECIPITATION CHANCES TOO HIGH, BUT ITS BEEN A LONG TIME SINCE IVE CONTEMPLATED 60 PERCENT. THE FIRST GOOD CHANCE FOR STORMS LOOKS TO BE THURSDAY NIGHT OVER NORTHERN MISSOURI AS A FRONT OVER NEBRASKA AND IOWA LIGHTS UP DURING THE AFTERNOON AND PROPAGATES SOUTH. BETTER CHANCES FOR PRECIPITATION SOUTH OF INTERSTATE 70 ARE EXPECTED FRIDAY AFTERNOON AS THE FRONT LIGHTS UP OVER NORTHERN MISSOURI. KOCH 1015 AM... AN UPDATE TO THE FORECAST IS COMING SHORTLY TO LOWER TEMPERATURES FOR TODAY AND INCREASE PRECIPITATION CHANCES. HEAT INDICES WILL LIKELY FALL SHORT OF HEAT ADVISORY AND EXCESSIVE HEAT WARNING CRITERIA...SO THEY WILL BE CANCELLED FOR TODAY. TOMORROW COULD BE ANOTHER HOT ONE AHEAD OF THE APPROACHING FRONT, SO ADVISORIES MAY BE NEEDED TOMORROW AFTERNOON. KOCH 345 AM... THE MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES AND TEMPERATURES TODAY AND THROUGH THE WEEKEND. REMAINING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA ARE EXPECTED TO GRADUALLY DIMINISH IN COVERAGE BY EARLY MORNING BUT A FEW MAY PERSIST INTO THE DAY AS MID LEVEL MOISTURE WILL REMAIN IN PLACE. THE ADEQUATE MID LEVEL MOISTURE AND AFTERNOON CAPE VALUES IN EXCESS OF 3000 J/KG WITH CONVECTIVE TEMPERATURES ONLY IN THE LOWER 90S WILL ALLOW FOR SCATTERED THUNDERSTORM DEVELOP AGAIN TODAY. WITH AN AIRMASS SIMILAR TO YESTERDAY...EXPECT SCATTERED THUNDERSTORMS TO INITIATE IN THE VICINITY OF A LINGERING SURFACE BOUNDARY ACROSS NORTHERN MISSOURI AND ALONG ANY MESOSCALE BOUNDARIES LEFT FROM THE CONVECTION YESTERDAY. DIURNALLY DRIVEN CONVECTION IS EXPECTED IN THE AFTERNOON THURSDAY AS AN UPPER LEVEL SHEAR AXIS SHIFTS EASTWARD INTO MISSOURI. TEMPERATURES ACROSS WESTERN AND CENTRAL MISSOURI AND EASTERN KANSAS ARE EXPECTED TO REACH THE UPPER 90S TO AROUND 100 DEGREES. NORTHWARD LOW LEVEL MOISTURE ADVECTION WILL INCREASE THE DEWPOINTS FOR THURSDAY GIVING HEAT INDICES IN THE 105 TO 110 DEGREE RANGE EXCEPT ACROSS THE NORTHEAST CORNER OF THE FORECAST AREA. WILL GO AHEAD AND EXTEND THE EXCESSIVE HEAT WARNING FOR THE KANSAS CITY METRO AREA AND THE HEAT ADVISORY CURRENTLY IN EFFECT INTO EARLY EVENING ON THURSDAY. THE MUCH ADVERTISED COLD FRONT IS EXPECTED TO MAKE ITS WAY ACROSS THE FORECAST AREA ON FRIDAY WITH WHAT STILL APPEARS TO BE SIGNIFICANT RAINFALL POTENTIAL. TEMPERATURES BEHIND THE FRONT ARE EXPECTED TO BE BELOW NORMAL AND WILL PROVIDE MUCH NEEDED RELIEF TO THE HEAT. NO CHANGES MADE TO THE FORECAST AFTER SATURDAY AS TEMPERATURES LOOK TO BE BELOW NORMAL FOR THE WEEKEND BEFORE MODERATING TO NEAR NORMAL EARLY NEXT WEEK. STOFLET .EAX... KS...HEAT ADVISORY UNTIL 800 PM CDT THURSDAY FOR ZONES KSZ025... KSZ057...KSZ060...KSZ102>105. MO...HEAT ADVISORY UNTIL 800 PM CDT THURSDAY FOR ZONES MOZ012>014... MOZ020>022...MOZ028>030...MOZ037>038...MOZ043>044...MOZ053>054.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED AUG 27 2003 ...MUCH COOLER WEATHER IS ON THE WAY FOR THE WEEKEND WITH A CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON OVER NORTHEAST KANSAS...AS WELL AS NORTHWEST AND CENTRAL MISSOURI. STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE MORE HOT DAY IS EXPECTED TOMORROW WITH AFTERNOON TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES OVER NORTHEAST KANSAS AND MUCH OF NORTHERN MISSOURI. HEAT INDICES WILL EXCEED 100 DEGREES DURING THE AFTERNOON HOURS AND MAY REACH 105 DEGREES DURING THE HOTTEST PART OF THE DAY. RELIEF FROM THE HEAT IS EXPECTED ON FRIDAY AS A COLD FRONT PUSHES THROUGH KANSAS AND MISSOURI BRINGING GOOD CHANCES FOR THUNDERSTORMS. PRIOR TO THE ARRIVAL OF THE COLD FRONT ON FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING. SOME STORMS MAY BE CAPABLE OF DAMAGING WIND GUSTS...ESPECIALLY NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AFTERNOON AND EVENING...IN THE MARYVILLE...BETHANY...CHILLICOTHE...TRENTON...KIRKSVILLE... MOBERLY...CARROLLTON...KANSAS CITY...AND SAINT JOSEPH AREAS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. KOCH
The Pleasant Hill radar (KEAX), 49 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374599.